MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFHT115BER
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Cardiac Arrest (1762); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a pulmonary embolism in the right and left lungs using an indigo system flash aspiration catheter (flash catheter).It should be noted that the patient was already in critical condition and in a coma prior to before the procedure, with a chronic thrombus present in one lung and hemodynamic instability.During the procedure, the physician successfully aspirated thrombus in one lung using the flash catheter.While repositioning the flash catheter to other lung where thrombus was located, the patient went into cardiac arrest.The medical team attempted to resuscitate the patient but the patient ultimately expired.There was no damage noted on the flash catheter under fluoroscopy.After the patient expired, the flash catheter from the patient.The physician noticed that the distal length of the flash catheter was fractured.A snare device was used to remove the fractured flash catheter from the patient.The physician determined that the damage to the flash catheter may have occurred due to excessive resuscitation efforts.It was also reported that the flash catheter did not cause or contribute to the patient's death.
 
Additional Manufacturer Narrative
Please note that the following sections have been corrected on this follow-up mfr report: 1.Section b.Box 1.Adverse event and/or product problem, 2.Section b.Box 2.Outcomes attributed to adverse event, date of death, 3.Section h.Box 1.Type of reportable event, 4.Section h.Box 6.Health effect clinical code, 5.Section h.Box 6.Health effect impact codes.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda 94502
5107483200
MDR Report Key22742292
Report Number3005168196-2025-00255
Device Sequence Number8506978
Product Code QEW
UDI-Device Identifier00815948029453
UDI-Public00815948029453
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K240030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGFHT115BER
Device Lot NumberF00013123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age72 YR
Patient SexFemale